What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 7, 1:40 PM EST, 25 minutes earlier.
Area forecast discussion, Jul 7, 1:40 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
240 PM EDT Fri Jul 7 2017
.PREV DISCUSSION... /Issued 727 AM EDT Fri Jul 7 2017/
PREV DISCUSSION... /Issued 427 AM EDT Fri Jul 7 2017/
SHORT TERM /Today through Saturday/...
Short term models have initialized well and are in good agreement as
far as handling of the elongated trough slowly sagging southward
through the forecast area. Proximity of the trough and weak
impulses moving through the upper level flow, as well as weak
surface boundary will continue chances for shower and thunderstorm
development through the short term periods. For today, models are
showing decent instability...2000 to 3000 J/kg...mainly north of a
CSG-AHN line this afternoon with some shear noted as well. Expect
some storms to become strong to severe across the aforementioned
area, especially as limited cloud cover this morning will allow for
good heating through this afternoon. The main threats with any
storms through this evening will be gusty winds, frequent lightning,
small hail and heavy rain. Models indicating storms will linger
through the evening hours and taper off towards midnight. Models
push upper trough/surface wave further south tomorrow with the main
focus south of an Atlanta to Athens line. Once again expect isolated
strong to severe storms expected with gusty winds, frequent
lightning, small hail and heavy rain as the main threats with
instability noted across the area once again.
Temperatures will remain near normal through the period. Given the
lack of low clouds this morning have gone above guidance for
afternoon temperatures today.
Atwell
LONG TERM /Saturday Night through Thursday/...
A slow moving cold front is expected to move to central GA and
become stationary in the Saturday night to Sunday time frame.
This will favor the best shower and storm chances over central
GA Saturday night...Sunday and through Monday.
Starting Tuesday...the stationary front looks to dissipate and
precip chances move n with chance pops across the entire forecast
area Wednesday and Thursday as a fairly typical summer time pattern
and fairly moist airmass predominates.
Forecast temperatures are running close to normal this long term
period.
BDL
&&
.AVIATION...
18Z Update...
Showers and isolated thunderstorms across the area mainly north of
Interstate 20. expecting more precipitation across central GA
later this afternoon with all TAF sites being affected by tonight.
Will see SHRA/TSRA activity diminish by 02-04z with clearing
skies over night. Winds will remain out of the west at 10kt or
less except will see some variable gusty winds in and around any
convective activity. Will also see VFR Ceilings and VSBYS except
some MVFR reading in and around TSRA activity.
//ATL Confidence...18Z Update...
Confidence Medium to High on all elements
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 91 71 90 69 / 40 30 20 20
Atlanta 89 72 89 70 / 40 40 30 30
Blairsville 82 66 82 64 / 50 20 30 10
Cartersville 87 71 88 68 / 40 30 30 20
Columbus 93 75 94 73 / 40 40 30 30
Gainesville 87 71 87 69 / 40 30 30 10
Macon 94 73 92 72 / 40 30 30 30
Rome 88 71 88 68 / 50 20 30 20
Peachtree City 90 71 90 69 / 40 40 30 30
Vidalia 95 76 94 74 / 30 20 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01
LONG TERM....DJN.83
AVIATION...01
Hazardous weather outlook, Jul 7, 1:05 PM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
205 PM EDT Fri Jul 7 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
205 PM EDT Fri Jul 7 2017
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...This afternoon and Tonight...
Scattered showers and thunderstorms will affect north and central
Georgia through early this evening. A few storms could become strong
to severe, with the main hazards being heavy rainfall, strong to
damaging wind gusts and frequent lightning. Expect storms to
diminish after sunset this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
There is a chance of showers and thunderstorms each day, most
so during the afternoon and evening hours. A few storms could be
strong to severe with gusty winds...frequent lightning and
locally heavy rainfall as the main hazards. Brief localized flooding
of poor drainage areas will also be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Local storm report, Jul 7, 12:03 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 ESE VINEYARD CREEK 34.11N 83.07W
07/06/2017 MADISON GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
CHEROKEE ROAD AND DELLA SLATON ROAD.
&&
EVENT NUMBER FFC1701039
LMERRITTSpecial weather statement, Jul 7, 12:11 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
111 PM EDT FRI JUL 7 2017
GAZ038-039-050-051-062-071800-
Taliaferro GA-Wilkes GA-Warren GA-Oglethorpe GA-Greene GA-
111 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
NORTHERN WARREN...SOUTHERN OGLETHORPE AND EASTERN GREENE COUNTIES
UNTIL 200 PM EDT...
At 111 PM EDT...a strong thunderstorm was near Carters Grove, or 10
miles west of Washington...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Rayle, Sharon, Ficklin, Cadley, Lundberg, Metasville,
Daniel Springs, Aonia, Newtown, Rocky Creek Fire Dept., Celeste,
Lyneville, Raytown, Philomath, Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8256 3365 8257 3364 8257 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3354 8262 3350 8264
3367 8303 3384 8296 3378 8257 3370 8252
TIME...MOT...LOC 1711Z 290DEG 19KT 3373 8292
WIND...40MPHSpecial weather statement, Jul 7, 12:29 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT FRI JUL 7 2017
GAZ079-080-091-071800-
Taylor GA-Marion GA-Talbot GA-
129 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHERN MARION
AND SOUTHERN TALBOT COUNTIES UNTIL 200 PM EDT...
At 129 PM EDT...a strong thunderstorm was near Marion Estates, or 10
miles south of Talbotton...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Junction City, Geneva, Howard, Marion Estates, Juniper,
Charing, Oakland, Wesley Church, Fickling Mill and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8463 3261 8464 3269 8420 3268 8418
3245 8416
TIME...MOT...LOC 1729Z 259DEG 13KT 3252 8451
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 7, 1:15 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 7 2017
GAZ038-039-071915-
Wilkes GA-Oglethorpe GA-
215 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKES AND OGLETHORPE COUNTIES
UNTIL 315 PM EDT...
At 215 PM EDT...a strong thunderstorm was near Lexington...moving
east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Lexington, Tignall, Rayle, Jacksons Crossroads,
Mallorysville, Delhi, Lundberg, Norman, Metasville, Floral Hill,
Holliday Park, Aonia, Newtown, Danburg, Rocky Creek Fire Dept.,
Celeste and Vesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3364 8259 3360 8265 3360 8269 3371 8293
3373 8295 3372 8296 3382 8318 3397 8304
3400 8291 3397 8278 3399 8266 3386 8261
3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1815Z 291DEG 25KT 3387 8302
WIND...40MPHSpecial weather statement, Jul 7, 1:36 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT FRI JUL 7 2017
GAZ037-038-050-071915-
Oglethorpe GA-Oconee GA-Greene GA-
236 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE...
SOUTHEASTERN OCONEE AND NORTHERN GREENE COUNTIES UNTIL 315 PM EDT...
At 236 PM EDT...a strong thunderstorm was near Farmington, or 8 miles
south of Watkinsville...moving east at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greensboro, Lexington, Union Point, Crawford, North High Shoals,
Woodville, Bishop, Maxeys, Stephens, Wrayswood, Hutchings, Barnett
Shoals, Penfield and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3356 8301 3366 8338 3383 8349 3386 8331
3385 8328 3386 8327 3390 8300
TIME...MOT...LOC 1836Z 279DEG 25KT 3374 8338
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 7, 1:52 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT FRI JUL 7 2017
GAZ012-013-020-021-071930-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
252 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...
SOUTHEASTERN GORDON...NORTHEASTERN BARTOW AND SOUTHWESTERN PICKENS
COUNTIES UNTIL 330 PM EDT...
At 251 PM EDT...a strong thunderstorm was over Sonoraville, or near
Calhoun...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Calhoun, Adairsville, Fairmount, Ranger, Sonoraville, Salacoa Valley,
Pine Log, Talmadge, Redbud, Folsom, Funkhouser and Hinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3440 8496 3456 8484 3450 8451 3425 8462
TIME...MOT...LOC 1851Z 291DEG 16KT 3446 8484
HAIL...0.25IN
WIND...40MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708683, 708684, 708685, 708686, 708687, 708688, 708690, 717441, 708681, 708692, 708682, 708693, 708694, 708696, 708695, 708698, 708699, 717442, 708700, 708701, 717443, 717256.